MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64520
Medical Device Problem Codes Connection Problem (2900); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a lighttrail single use 270um laser fiber was used in a lithiasis procedure in the bladder performed on (b)(6) 2021.Reportedly, the laser unit used was an auriga xl laser console.It was reported that during preparation for the procedure, the laser fiber was not recognized when connected to the console.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a27 captures the reportable issue of aborted/cancelled procedure.Block h10: investigation results the returned lighttrail single use 365um laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 308.4 cm from the tip of the sma connector to the end of the exposed glass tip.The exposed glass tip measured approximately 6 mm and showed signs of minor degradation.Examination under magnification confirms the pattern on the tip is consistent with normal degradation.Light from the sma connector was bright and round, indicating no defects with the fiber within the connector.When connected to the laser console, the following message was displayed: fiber may not be used anymore.Please connect new fiber.No other issues with the device were noted.The reported event was not confirmed.The analysis of the returned device revealed that functional testing of the fiber on the laser console was successful as the rfid chip was identified.The fiber is a single use device and the console indicated the fiber had been previously used.Additionally, the exposed glass tip showed signs of normal degradation under magnification and light from the sma connector was bright and round.Testing with the laser console indicates the fiber rfid was able to be identified and the fiber had reached the maximum permitted applications.Although the reported complaint was not able to be confirmed, it was likely caused by the fiber reaching its use limit.Therefore, the investigation conclusion code selected is end of life problem identified, which indicates problems traced to the device reaching the end of its useful life.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block h11: correction to field b5: describe event or problem based on review of the complaint on (b)(6) 2021.
 
Event or Problem Description
It was reported to boston scientific corporation on january 29, 2021 that a lighttrail single use 270um laser fiber was used in a lithiasis procedure in the bladder performed on (b)(6) 2021.Reportedly, the laser unit used was an auriga xl laser console.It was reported that during preparation for the procedure, the laser fiber was not recognized when connected to the console.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.**updated information based on the review on march 12, 2021 ** it was reported to boston scientific corporation on january 29, 2021 that a lighttrail single use 365um laser fiber was used in a lithiasis procedure in the bladder performed on (b)(6) 2021.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11365039
Report Number3005099803-2021-00625
Device Sequence Number11040923
Product Code GEX
UDI-Device Identifier08714729939771
UDI-Public08714729939771
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberM0068F64520
Device Catalogue Number6452
Device Lot Number0026357187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1